Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 151, NWS San Francisco Bay Area, CA

December 3, 2008

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 3, 2008, 2:40 PM PST. It took effect at Dec 3, 2008, 4:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2008, 2:40 PM PST (22:40 UTC)
In effect from
Dec 3, 2008, 4:00 PM PST
Expired
Dec 4, 2008, 2:24 AM PST
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMTR 032240
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
240 PM PST WED DEC 3 2008

...MODERATE NORTHWEST WINDS IN THE NORTHERN WATERS...


PZZ570-040645-
/O.NEW.KMTR.SC.Y.0151.081204T0000Z-081204T1800Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
240 PM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. 

WINDS OF 15 TO 25 KT ARE EXPECTED TO CONTINUE THROUGH TOMORROW
MORNING AS A TROUGH OF LOW PRESSURE APPROACHES THE CALIFORNIA
COASTAL WATERS. WINDS WILL DIMINISH LATE TOMORROW MORNING AND VEER OUT
OF THE NORTHEAST AS THIS WEATHER SYSTEM CONTINUES TO MIGRATE
SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
089 
WHUS76 KMTR 040405
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
805 PM PST WED DEC 3 2008

.MODERATE NORTHWEST WINDS IN THE NORTHERN OUTER WATERS.

PZZ570-041300-
/O.CON.KMTR.SC.Y.0151.000000T0000Z-081204T1800Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
805 PM PST WED DEC 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

WINDS OF 15 TO 25 KT ARE EXPECTED TO CONTINUE THROUGH TOMORROW
MORNING AS A TROUGH OF LOW PRESSURE APPROACHES THE CALIFORNIA
COASTAL WATERS. WINDS WILL DIMINISH LATE TOMORROW MORNING AND VEER
OUT OF THE NORTHEAST AS THIS WEATHER SYSTEM CONTINUES TO MIGRATE
SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
000
WHUS76 KMTR 041024
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
224 AM PST THU DEC 4 2008

PZZ570-041130-
/O.CAN.KMTR.SC.Y.0151.000000T0000Z-081204T1800Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
224 AM PST THU DEC 4 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 12:08 PM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 3, 12:08 PM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1208 PM PST WED DEC 3 2008

.DISCUSSION...AS OF 12:05 PM PST WEDNESDAY...DID A QUICK UPDATE TO
KEEP SOME LINGER FOG N BAY VALLEYS...E BAY AND SANTA CLARA VALLEY.
ALSO...ADJUSTED TEMPS DOWNWARD...ESP N BAY.  NOT SURE IF SANTA ROSA
REGION WILL EVEN HIT THE MID 50S...BUT DID GO MORE OPTIMISTIC
ALLOWING FOR SOME LATE AFTERNOON WARMING.

.PREVIOUS DISCUSSION...CURRENT AIRPORT OBSERVATIONS AND VIS SATELLITE
SAY IT ALL...DENSE FOG. WIDESPREAD DENSE FOG CONTINUES TO IMPACT MUCH
OF THE SF BAY AREA...SANTA CLARA VALLEY AND E BAY REGION EARLY THIS
MORNING. MANY LOCATIONS ARE AT ONE QUARTER OF A MILE OR LESS FOR
VISIBILITY. THEREFORE...DENSE FOG REMAINS IN EFFECT UNTIL 10 AM (SEE
SFONPWMTR FOR DETAILS). THE END TIME OF 10 AM STILL LOOKS ON TRACK
PER LATEST TRENDS AND MESOSCALE MODEL OUTPUT. THE FOG WILL BE THE
MAIN FOCUS DURING THE SHORT TERM. OTHERWISE...TEMPERATURES WILL BE
SIMILAR TO YESTERDAY OR A FEW COOLER WITH THE FOGGY START THIS
MORNING. WILL LIKELY UPDATE FORECAST AFTER FOG DISSIPATES TO REMOVE
FOG MENTION AND EXPIRE DENSE FOG ADVISORY.

THE UPPER LOW CURRENTLY OFF THE NORCAL COAST WILL CONTINUE TO PUSH S
ALONG THE COAST TODAY. AS A RESULT...WIDESPREAD DENSE FOG SHOULD
NOT BE A PROBLEM TONIGHT AND THURSDAY. AS FOR THE REST OF THE
FORECAST...MODEL GUIDANCE CONTINUES TO HAVE DIFFICULTIES WITH THE
UPPER LOW ONCE IT MOVES S. THERE IS DECENT CONTINUITY THROUGH 00Z
FRIDAY...BUT BY 12Z FRIDAY MODELS BEGIN TO DIVERGE. NEEDLESS TO SAY
WILL HAVE TO WAIT AND SEE WHAT THIS MORNING/S MODEL RUNS REVEAL.

&&

.AVIATION...AS OF 10:00 AM PST WEDNESDAY...A SATURATED BOUNDARY
LAYER WILL KEEP VLIFR CONDITIONS IN THE SAN FRANCISCO BAY AREA
THROUGH LATE MORNING. VFR IS EXPECTED TO PREVAIL EARLY THIS
AFTERNOON BEFORE LIFR CONDITIONS RETURN THIS EVENING.

.MRY BAY REGION...THE LATEST VISIBLE SATELLITE IS SHOWING CLEAR
SKIES ACROSS THE MONTEREY BAY AREA. VFR IS EXPECTED TO PREVAIL
THROUGH THIS EVENING. MVFR CIGS ARE EXPECTED TO DEVELOP THIS
EVENING AS THE ATMOSPHERE COOLS AND MOISTENS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...DENSE FOG ADVISORY N AND E BAY VALLEYS...SF CITY AND
            SF BAY SHORELINE UNTIL 10 AM.
     .TDA...DENSE FOG ADVISORY FOR SAN FRANCISCO BAY UNTIL 10 AM.

&&

PUBLIC FORECAST: MM
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 3, 9:56 AM PST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
956 AM PST WED DEC 3 2008

CAZ006-506-508-510-PZZ530-041400-
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
956 AM PST WED DEC 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT

VISIBILITIES CONTINUE TO IMPROVE ACROSS THE SAN FRANCISCO BAY
REGION THIS MORNING. THEREFORE...THE DENSE FOG ADVISORY WILL BE
ALLOWED TO EXPIRE. HOWEVER...WIDESPREAD FOG WITH VISIBILITIES LESS
TWO MILES WILL BE POSSIBLE WITH LOCAL PATCHY DENSE FOG LESS THAN
ONE MILE THROUGH MID MORNING. MOTORISTS TRAVELING ON AREA ROADWAYS
DURING THIS TIME FRAME SHOULD CONTINUE TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:25 AM PSTMarine Dense Fog AdvisoryMTR7 hr
Dec 3, 3:53 AM PSTDense Fog AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more6 hr

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.